Delaware, 2015Damaging Wind in Delaware, May 18, 2015
May 18, 2015 · NWS PHI · 1 event in 1 county or zone
A backdoor cold front triggered scattered showers and thunderstorms over the Delmarva Peninsula during the afternoon of the 18th, one of which became severe in Sussex County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A backdoor cold front triggered scattered showers and thunderstorms over the Delmarva Peninsula during the afternoon of the 18th, one of which became severe in Sussex County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 18, 11:45 AM EST, 2 hours 5 minutes earlier.
Area forecast discussion, May 18, 11:45 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1245 PM EDT MON MAY 18 2015
.SYNOPSIS...
A BACKDOOR FRONT MOVING SOUTHWESTWARD THROUGH THE REGION WILL
STALL TODAY. A LOW PRESSURE SYSTEM WILL CROSS THE GREAT LAKES
TODAY ON ITS WAY UP THE SAINT LAWRENCE VALLEY. ITS ASSOCIATED COLD
FRONT IS EXPECTED TO PUSH THROUGH ON TUESDAY. A HIGH PRESSURE
SYSTEM ENTERING THE NORTHERN PLAINS WILL BEGIN TO BUILD EAST AND
REACH THE NORTHERN MID ATLANTIC STATES THURSDAY. A WEAK COLD
FRONT IS PREDICTED TO PASS THROUGH THE NORTHEAST ON FRIDAY, THEN
ANOTHER HIGH PRESSURE SYSTEM BUILDS OVER THE AREA FOR THE START
OF THE MEMORIAL DAY WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
12:30 PM UPDATE: A BACKDOOR COLD FRONT HAS MOVED INTO SOUTHERN NJ
NORTHWESTWARD INTO THE LEHIGH VALLEY. THIS FEATURES A SHARP CHANGE
IN TEMPERATURES AND AIRMASSES. TO THE WEST OF THE BOUNDARY A
MOIST AND UNSTABLE AIRMASS HAD LED TO THE DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS EARLY THIS AFTERNOON. HIGH PW
VALES WILL ALLOW A POTENTIAL FOR HEAVY RAINFALL WITH THE HIGHEST
CHANCES FROM EASTERN MD INTO BERKS PA. MESOSCALE MODELING SHOWS
THE POTENTIAL FOR SCATTERED STORMS TO CONTINUE ALONG THE BOUNDARY
IN SOUTHERN NJ AS WELL SO THE UPDATE FEATURES HIGHER CHANCES
THERE. TEMPERATURES ALSO WERE ADJUSTED TO ACCOUNT FOR THE
BOUNDARY LOCATION WITH A VERY SHARP GRADIENT SIMILAR TO RAIN
CHANCES TODAY. THE FRONT IS MOVING SOUTHWEST AND CORRESPONDS WITH
A STEADY TEMPERATURE DROP ONCE IT PASSES. HIGH TEMPERATURES MAY
PUSH 90 IN CONVECTION FREE AREAS SW OF THE BOUNDARY WITH 60'S
BEHIND IT TOWARD NYC.
PREVIOUS:
THE FORECAST CHALLENGES INCLUDE THE LOW CLOUDS ASSOCIATED WITH
THE DEVELOPING ONSHORE FLOW AND THE CONVECTIVE INITIATION AND
COVERAGE.
THE BACKDOOR COLD FRONT IS PUSHING THROUGH THE NORTHERN
HALF OF NEW JERSEY AND NORTHEASTERN PA AS NOTED BY THE NORTHEAST
WIND SHIFT. WITH THE WIND SHIFT COMES THE LOWERING OF DEWPOINTS
BUT ALSO A STABLE MARINE LAYER WITH SOME FOG AND STRATUS.
CURRENTLY THE STRATUS IS JUST TO THE NORTHEAST OF TRENTON BUT HAS
ENVELOPED MOST OF NE NJ AREA AS IT LAGS SEVERAL MILES BEHIND THE
FRONT. A LARGE DEWPOINT SPREAD ACROSS THE FRONT WITH NEAR 70F
AHEAD AND MID 50S BEHIND IT. THERE IS ALREADY NEARLY 1500J/KG OF
SURFACE BASED CAPE AHEAD OF THE FRONT WITH LIS AROUND -2 TO -3C SO
IT IS POSSIBLE THAT SHOWERS, WITH DEEPER CONVECTION, MAY GET GOING
WITHIN THE NEXT COUPLE OF HOURS THOUGH STILL THINKING THE BETTER
CHANCES ARE ACROSS OUR WESTERN AND SOUTHERN ZONES THAT HAVE THE
GREATER AMOUNT OF HEATING AND MESOSCALE TRIGGERS WITH DIFFERENTIAL
HEATING. IT SHOULD BE NOTED THAT WE HAVE NEARLY REACHED OUR
CONVECTIVE TEMPERATURES TODAY SO WE SHOULD SEE A LOT MORE CUMULUS
POP OUTSIDE OF THE MARINE LAYER AREAS.
THE FORECAST SOUNDINGS SHOW A SHALLOW MOIST LAYER DEVELOPING
WHICH WILL HELP DEVELOP LOW CLOUDS AND EXPAND THEM WEST AND
SOUTHWEST. THIS COULD BE SLOWED THOUGH SOME FARTHER INLAND WITH
HEATING DURING THE COURSE OF THE DAY. IF THIS OCCURS, A
DIFFERENTIAL HEATING BOUNDARY WOULD BE PRESENT AND THAT CAN HELP
ENHANCE CONVECTIVE DEVELOPMENT. WHILE THERE WILL BE INSTABILITY,
IT WILL BE MORE ELEVATED DUE TO THE ONSHORE FLOW AND FARTHER
INLAND SHOULD HAVE THE BEST INSTABILITY. A FEW ISOLATED SHOWERS
WILL BE AROUND EARLY ESPECIALLY ACROSS THE SOUTHERN AND WESTERN
ZONES. THE AIRMASS IS STILL RATHER MOIST WITH PW VALUES NEAR 1.50
INCHES. THIS COMBINED WITH WEAK ENOUGH FLOW COULD RESULT IN SOME
SLOW MOVING CONVECTION THAT PRODUCES LOCALLY HEAVY RAIN. THE
INFLUENCE OF THE LOW CLOUDS THANKS TO THE ONSHORE FLOW WILL BE
FOLLOWED THROUGH THE DAY AS PLACEMENT OF THE HIGHER POPS CAN THEN
BE ADJUSTED BASED ON TRENDS. THE CONVECTION SHOULD BE PULSE
VARIETY WITH DOWNPOURS THE MAIN THREAT ATTM.
AS FOR THE HIGH TEMPERATURES, WE USED A MOS BLEND WITH SOME
TWEAKS THEREAFTER. THESE COULD BE TRICKY AS THE MARINE LAYER TAKES
HOLD, THEREFORE THE WARMEST TEMPERATURES SHOULD BE FARTHER INLAND
AND TEMPERATURES MAY THEN FALL SOME THIS AFTERNOON ESPECIALLY
CLOSER TO THE COAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THE UPPER-LEVEL RIDGE WILL WEAKEN AND SHIFT OFFSHORE TONIGHT. THIS
WILL ALLOW FOR SURFACE HIGH PRESSURE THAT IS STRETCHED DOWN INTO THE
MID ATLANTIC TO GRADUALLY WEAKEN AND SHIFT MORE OFFSHORE. A LIGHT
ONSHORE FLOW HOWEVER WILL BE MAINTAINED AND THIS WILL RESULT IN A
COOLER BOUNDARY LAYER BENEATH WARMER AIR ALOFT. THIS SETS THE STAGE
FOR A STRENGTHENING INVERSION AND THEREFORE WIDESPREAD LOW CLOUDS
AND SOME FOG ARE ANTICIPATED. THIS COULD RESULT IN SOME DRIZZLE AS
WELL.
WE ALSO LOOK TO THE WEST AS AN INCOMING UPPER-LEVEL TROUGH WILL SEND
A COLD FRONT OUR WAY LATE. THIS SHOULD ALLOW FOR SOME ADDITIONAL
SHOWERS AND PERHAPS SOME THUNDER TO ARRIVE FROM THE WEST OVERNIGHT.
THERE APPEARS TO BE SOME INSTABILITY ESPECIALLY ELEVATED DUE TO THE
ANTICIPATED LOW-LEVEL MARINE LAYER IN PLACE. THE MAIN DYNAMICS STILL
LOOK TO BE MOSTLY REMOVED FROM OUR AREA, THEREFORE NOT SURE IF THE
MODELS ARE OVERDOING THE CONVECTIVE POTENTIAL OVERNIGHT. ONE
POSSIBLE ASSISTANCE IS FOR ISENTROPIC UPGLIDE OVER THE MARINE LAYER
WHICH COULD ENHANCE SHOWER DEVELOPMENT. OVERALL, WE HELD ONTO A
MENTION THROUGH THE NIGHT WITH LIKELY POPS ACROSS PORTIONS OF THE
WESTERN ZONES. AS OF NOW, THE THINKING IS WHILE SOME FOG IS
ANTICIPATED TONIGHT WE ARE NOT CURRENTLY CARRYING DENSE FOG.
AS FOR THE LOW TEMPERATURES, MOSTLY A NAM/GFS MOS BLEND WAS UTILIZED.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
THE GFS INITIALIZATION AT 500 MB LOOKED BETTER THAN THE WRF/NAM,
ESPECIALLY WITH THE CLOSED LOW ENTERING CALIFORNIA. HERE THE
NAM IS EITHER TOO PROGRESSIVE OR INTENSE, MAYBE BOTH. THIS BLEEDS
DOWN THE ROAD WITH ITS MOST INTENSE SFC LOW SOLUTION ACROSS THE
CENTRAL TIER OF THE CONUS. CONVERSELY AT 850MB AND 925MB, IT WAS
SLIGHTLY BETTER THAN THE GFS AS THE LATTER HAD SOME 1C COLD
BIAS ERRORS.
BARRING FARTHER NORTHWARD ADJUSTMENTS OF THE TRACK OF THE CENTRAL
CONUS LOW PRESSURE SYSTEM, THE BEST CHANCE FOR PCPN IN THE LONG
TERM COMES ON TUESDAY. IT LOOKS LIKE MODEL TIMING OVERALL HAS
SLOWED CLOSER TO WHAT THE 12Z NAM HAD. A DOUBLE BARREL LOOK AT
PCPN CHANCES AS THERE IS AN INITIAL SHOT WITH THE FIRST SHORT
WAVE IN THE MORNING AND THEN A POSSIBLE REBOOT DURING THE
AFTERNOON/EARLY EVENING. THE AFTERNOON PCPN WAVE WILL DEPEND UPON
HOW QUICKLY THE MORNING SHOT CAN MOVE THROUGH AND HOW QUICKLY CAN
THE RESIDUAL CLOUDS BURN AWAY. THAT REMAINS THE IF FOR TUESDAY
BECAUSE AS THE DAY PROGRESSES, INGREDIENTS FOR STRONGER
THUNDERSTORMS BECOME MORE FAVORABLE. AS SWODY2 STATED THE ISSUE MAY
BE IS IT TOO LATE? THE PREDICTED BULK SHEAR AND MID LEVEL DRY AIR
(DCAPES GETTING CLOSE TO 1K JOULES) AS WELL AS THE ARRIVAL OF THE
ENTRANCE REGION OF THE 250MB JET ARE ALL PRIMING IF THEY CAN ARRIVE
A COUPLE OF HOURS SOONER. ALSO IF THE MORNING WAVE OF CLOUDS
DISSIPATE IN TIME.
FOR NOW CONFIDENCE IS TOO LOW TO ADDED ENHANCED WORDING TO GRIDS AND
WE WILL CONTINUE MENTION IN HWO. NOTE THAT THE NORTHERN PART OF OUR
CWA IS IN A MARGINAL RISK FOR SEVERE STORMS AND THIS LINES UP WELL
WITH THE GFS'S PREDICTED SYNOPTIC SCALE DEEPER MID LEVEL QVEC
CONVERGENCE AS WELL AS USING AS A PROXY MODEL CONSENSUS OF
RELATIVELY HIGHEST SHERBS VALUES. GIVEN THE POTENTIAL FOR MAX TEMPS
AS HIGH AS THE UPPER 80S IN OUR CWA, WE DID BUMP UP MAX TEMPS, WE
ARE CLOSER TO THE HIGHER STAT GUIDANCE.
NO BIG CHANGE TO TUESDAY NIGHT FCST AS WE KEPT THE CHANCE OF EVENING
SHOWERS AND TSTMS (EAST) IN. BEST SHORT WAVE OF THE DAY MAY BE A FEW
HOURS TOO LATE. THEN COOLER AND DRIER WEATHER WILL ARRIVE.
WEDNESDAY, A COOLER AND MUCH DRIER DAY. A DECENT GRADIENT FOR THE
SECOND HALF OF MAY FOR IT TO BE BREEZY. WHILE THE CONVECTIVE TEMP IS
NOT EXPECTED TO BE REACHED SOUTH, THE NAM HAS MOISTURE PREDICTED TO
GET TRAPPED UNDERNEATH THE SUBSIDENCE INVERSION NORTH. THE HIGHER
RESOLUTION NAM IS NOT AS BULLISH. REGARDLESS, WE MAY STILL BE TOO
OPTIMISTIC ABOUT THE AMOUNT OF SUNSHINE NORTH. BASED ON FCST 925S
WE LIKE HIGHER GFS MOS MAX TEMPS BETTER.
WEAK HIGH PRESSURE IS PREDICTED TO BUILD EAST INTO OUR CWA WEDNESDAY
NIGHT AND THURSDAY. SHORT WAVES IN THE WESTERLY FLOW SHOULD
BRING/HELP DEVELOP SOME CLOUDINESS. THE MODEL SPREAD ON THE SOLUTIONS
FOR THIS PERIOD HAS WIDENED WITH THE NAM BRINGING A FULL BOAR GRASS
LOVING RAIN GENERATING SYNOPTIC SCALE LOW TOWARD OUR CWA WHILE THE
GFS IS PRETTY MUCH STATING LOW, WHAT LOW? THIS ALMOST HAS A WINTER
TIME FEEL TO IT AS TO HOW MUCH CAN THE 500MB TROF SHARPEN TO
GENERATE A STRONGER LOW AND BACK PCPN INTO OUR CWA. WHILE THE GFS
DOES HAVE GEFS SUPPORT FOR A MORE MUTED SOLUTION, THE OP NAM (IF
THIS WAS WINTER, PUTTING A LOW TOO DEEP INTO THE COLD AIR?) IS
PRETTY MUCH AN OUTLIER VS THE 21Z SREF MEMBERS. THE OTHER MEDIUM
RANGE MODELS (UKMET, ECMWF, NOGAPS AND JMA) ARE CLUSTERED ALMOST AT
A COMPROMISE MID POINT BETWEEN THE GFS AND NAM WHICH IS WHERE WE ARE
GOING WITH THIS PACKAGE. WE DID INCREASE THE CLOUDS AND ADDED LOW
CHANCE POPS SOUTH FOR THURSDAY DAY.
AS THE AFOREMENTIONED 500MB TROF MOVES THROUGH THE NORTHEAST WHAT
APPEARS TO BE A DRY CFP IS STILL EXPECTED ON FRIDAY. THIS WILL THEN
GET THE BALL ROLLING TO A PLEASANT START TO THE MEMORIAL DAY
WEEKEND. SATURDAY SHOULD BE COOLER THAN AVERAGE (MEX MOS THOUGH
LOOKS TOO LOW) WITH NEAR NORMAL TEMPS ARRIVING ON SUNDAY. NO PCPN IS
PREDICTED FOR THE END OF THE LONG TERM, ALTHOUGH LATEST GUIDANCE
SUGGEST A CHANCE EXISTS ON A WARMER MEMORIAL DAY ITSELF.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
TODAY...MVFR CEILINGS MOVING IN FROM EAST TO WEST /SOME IFR OR
LOWER CEILINGS POSSIBLE/. OUR CONFIDENCE IS LOWER THE FARTHER
WEST. SOME SHOWERS AND A FEW AFTERNOON THUNDERSTORMS, WITH THE
GREATEST COVERAGE PROBABLY NEAR AND TO THE WEST AND SOUTH OF KPHL.
WINDS BECOMING EASTERLY UP TO 10 KNOTS BEHIND A BACKDOOR COLD
FRONT BEFORE TURNING SOUTHEAST.
TONIGHT...MVFR/IFR CEILINGS WITH AN ONSHORE FLOW AND INCREASED LOW-
LEVEL MOISTURE. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED, WITH
THE GREATEST CHANCE MOSTLY WEST OF KPHL. SOME FOG IS EXPECTED
ESPECIALLY OVERNIGHT. WINDS LIGHT FROM THE EAST OR SOUTHEAST.
OUTLOOK...
TUESDAY AND TUESDAY NIGHT...LOW CLOUDS DISSIPATE IN THE MORNING,
BUT MVFR AND IFR STILL POSSIBLE UNDER ANY SHOWERS AND
THUNDERSTORMS. COLD FRONT/NW WIND SHIFT PUSHES OVER THE REGION AT
NIGHT.
WEDNESDAY AND WEDNESDAY NIGHT...VFR. SOME GUSTY NORTHWEST WINDS
ON WEDNESDAY.
THURSDAY...VFR CONDITIONS EXPECTED, LOWEST CONFIDENCE SOUTHERN
AIRPORTS AS THEY WILL BE CLOSEST TO TRACK OF TRANSCONTINENTAL
LOW.
THURSDAY NIGHT AND FRIDAY...MOSTLY VFR CONDITIONS EXPECTED.
&&
.MARINE...
A BACKDOOR FRONT WILL WORKS ITS WAY SOUTHWESTWARD TODAY. THIS WILL
TURN THE WINDS TO EASTERLY WITH SOME INCREASE, HOWEVER THE
CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH TONIGHT. SOME FOG SHOULD OCCUR IN THE WAKE OF THE
BACKDOOR FRONT THROUGH TONIGHT, HOWEVER AS OF NOW WE ARE NOT
ANTICIPATING WIDESPREAD DENSE FOG. SOME SHOWERS AND A THUNDERSTORM
WILL BE AROUND THROUGH TONIGHT, HOWEVER MOST OF THE ACTIVITY SHOULD
BE INLAND.
OUTLOOK...
TUESDAY AND TUESDAY NIGHT...SUB SCA CONDITIONS ARE MOSTLY
EXPECTED. HOWEVER...GUSTY WINDS WILL BE POSSIBLE IN THE VICINITY OF
ANY THUNDERSTORMS.
WEDNESDAY...WINDS AND SEAS SHOULD REMAIN BELOW SCA
CRITERIA. A FEW GUSTS NEAR OR ABOVE 20 KT ARE POSSIBLE WEDNESDAY.
WEDNESDAY NIGHT THROUGH FRIDAY....WINDS AND SEAS SHOULD REMAIN
BELOW SCA CRITERIA.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...GIGI/JOHNSON
NEAR TERM...GAINES/GORSE/HEAVENER
SHORT TERM...GORSE
LONG TERM...GIGI
AVIATION...GIGI/GORSE/JOHNSON
MARINE...GIGI/GORSE/JOHNSON
Hazardous weather outlook, May 18, 2:51 AM EST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 AM EDT MON MAY 18 2015
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-190800-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
351 AM EDT MON MAY 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ARE POSSIBLE ON TUESDAY AHEAD OF A COLD FRONT. A FEW
OF THE THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS AND HEAVY
RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ430-431-450>455-190800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 AM EDT MON MAY 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ARE POSSIBLE ON TUESDAY AHEAD OF A COLD FRONT. SOME
OF THE STORMS COULD BE STRONG WITH GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, May 18, 1:25 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
225 PM EDT MON MAY 18 2015
DEZ003-181900-
INLAND SUSSEX-
225 PM EDT MON MAY 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUSSEX COUNTY...
AT 224 PM EDT...A STRONG THUNDERSTORM WAS OVER SYCAMORE...OR 10 MILES
SOUTHWEST OF GEORGETOWN. THE STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAUREL AND SYCAMORE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3860 7561 3868 7553 3854 7531 3845 7548
3846 7548
TIME...MOT...LOC 1824Z 038DEG 3KT 3856 7550Thunderstorm Wind, Sussex
- When
- May 18, 1:50 PM EST
- Where
- Sussex County, 2.34 mi W of Pepper
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.525, -75.513
A severe thunderstorm knocked down a couple of trees in and around the intersection of Road 72 and Trussum Pond Road southeast of Laurel.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Texas, May 18 to 20, 20151 death · $1.0 million · 1.75 in hail · 25 events
- Flash Flooding in Louisiana, May 18, 20151 death · 2 injured · $166,000 · 24 events
- Flash Flooding and Hail in Texas, May 18, 20151 death · $20,000 · 0.88 in hail · 6 events
- Flash Flooding and Flooding in Maryland, May 18 to 19, 20151 death · $15,000 · 6 events
- Tornadoes and Flash Flooding in Texas, May 18 to 20, 2015$2.0 million · EF1 · 36 events
- Damaging Winds in New York, May 18, 2015$135,000 · 52 kt wind · 9 events
- Flash Flooding in New York, May 18, 2015$50,000 · 3 events
- Tornadoes and Flash Flood in Texas, May 18 to 19, 2015$15,000 · EF0 · 21 events
- Hail and Damaging Wind in New York, May 18, 2015$30,000 · 1 in hail · 2 events
- Frost and Freeze in Minnesota, May 18 to 19, 201524 events
- Flash Flooding and Lightning Strike in Texas, May 18, 20151 injured · 13 events
- Frost and Freeze in North Dakota, May 18 to 19, 201518 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576119.